Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 54, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 15, 2011, 3:05 PM CDT for 13 counties in Florida. It took effect at May 16, 2011, 1:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 3:05 PM CDT (20:05 UTC)
- In effect from
- May 16, 2011, 1:00 PM CDT
- Expired
- May 16, 2011, 4:15 AM CDT
- In force
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 36 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598 WWUS82 KTAE 152005 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 405 PM EDT SUN MAY 15 2011 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR PORTIONS OF THE INLAND EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND ERC VALUES ABOVE 34... ...A RED FLAG WARNING IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY FOR MOST INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND...EXCEPT FOR DIXIE COUNTY...DUE TO AN EXPECTED COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT...HIGH DISPERSION LEVELS...AND 20 FOOT WIND SPEEDS 15 MPH OR GREATER... ...A FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND...FOR POSSIBLE RED FLAG CONDITIONS DUE TO A COMBINATION OF DURATIONS OF LOW RELATIVE HUMIDITY...HIGH DISPERSION LEVELS...AND 20 FOOT WIND SPEEDS... .DISCUSSION...MUCH DRIER AIR IS SPREADING ACROSS THE TRI-STATE AREA THIS AFTERNOON FOLLOWING THE PASSAGE OF A COLD FRONT ON SATURDAY. ANOTHER SURGE OF COOLER DRIER AIR WILL PUSH SOUTHWARD ACROSS THE AREA AGAIN ON MONDAY. WHILE TEMPERATURES WILL BE COOLER DEWPOINTS WILL ALSO DROP AND RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW CRITICAL LEVELS FOR 2 TO 3 HOURS ACROSS INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND MONDAY AFTERNOON. ALTHOUGH DURATIONS OF LOW RELATIVE HUMIDITY WILL BE MARGINAL ON MONDAY...DISPERSION LEVELS WILL BE HIGH AND 20 FOOT WINDS WILL BE GUSTING FREQUENTLY 15 TO 20 MPH. THUS A RED FLAG WARNING WILL BE ISSUED FOR MOST INLAND COUNTIES IN THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND FOR MONDAY AFTERNOON. ON TUESDAY...A COMBINATION OF DURATIONS OF LOW RELATIVE HUMIDITY...HIGH DISPERSIONS...AND 20 FOOT WINDS ARE EXPECTED TO MEET RED FLAG CRITERIA FOR BOTH FLORIDA AND SOUTHEAST ALABAMA COUNTIES...AND A FIRE WEATHER WATCH WILL BE ISSUED FOR THESE AREAS FOR TUESDAY. CONDITIONS SHOULD BE MONITORED THROUGH THURSDAY FOR POSSIBLE RED FLAG CONDITIONS. FLZ009>011-013-160415- /O.NEW.KTAE.FW.W.0054.110516T1800Z-110516T2300Z/ /O.NEW.KTAE.FW.A.0045.110517T1600Z-110518T0100Z/ /O.CON.KTAE.FW.W.0053.000000T0000Z-110515T2300Z/ HOLMES-WASHINGTON-JACKSON-CALHOUN- 305 PM CDT SUN MAY 15 2011 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR PORTIONS OF THE INLAND EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND ERC VALUES ABOVE 34... ...A FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND...FOR POSSIBLE RED FLAG CONDITIONS DUE TO A COMBINATION OF DURATIONS OF LOW RELATIVE HUMIDITY...HIGH DISPERSION LEVELS...AND 20 FOOT WIND SPEEDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION LEVELS AND 20 FOOT WIND SPEEDS WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ007-012-016>019-026>029-160415- /O.NEW.KTAE.FW.W.0054.110516T1800Z-110516T2300Z/ /O.NEW.KTAE.FW.A.0045.110517T1600Z-110518T0100Z/ INLAND WALTON-INLAND BAY-GADSDEN-LEON-INLAND JEFFERSON-MADISON- LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE- 405 PM EDT SUN MAY 15 2011 /305 PM CDT SUN MAY 15 2011/ ...A RED FLAG WARNING IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY FOR MOST INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND...EXCEPT FOR DIXIE COUNTY...DUE TO AN EXPECTED COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT...HIGH DISPERSION LEVELS...AND 20 FOOT WIND SPEEDS 15 MPH OR GREATER... ...A FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND...FOR POSSIBLE RED FLAG CONDITIONS DUE TO A COMBINATION OF DURATIONS OF LOW RELATIVE HUMIDITY...HIGH DISPERSION LEVELS...AND 20 FOOT WIND SPEEDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION LEVELS AND 20 FOOT WIND SPEEDS WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ065>069-FLZ008-014-015-034-108-112-114-115-118-127-128-134- 160415- /O.NEW.KTAE.FW.A.0045.110517T1600Z-110518T0100Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-CENTRAL WALTON-INLAND GULF- INLAND FRANKLIN-INLAND DIXIE-SOUTH WALTON-COASTAL BAY- COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA- COASTAL TAYLOR-COASTAL DIXIE- 405 PM EDT SUN MAY 15 2011 /305 PM CDT SUN MAY 15 2011/ ...A FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND...FOR POSSIBLE RED FLAG CONDITIONS DUE TO A COMBINATION OF DURATIONS OF LOW RELATIVE HUMIDITY...HIGH DISPERSION LEVELS...AND 20 FOOT WIND SPEEDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ DUVAL
3 follow-up statements
637 WWUS82 KTAE 160033 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 833 PM EDT SUN MAY 15 2011 ...A RED FLAG WARNING IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY FOR MOST INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND...EXCEPT FOR DIXIE COUNTY...DUE TO AN EXPECTED COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT... HIGH DISPERSION LEVELS...AND 20 FOOT WIND SPEEDS 15 MPH OR GREATER... ...A FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND DUE TO A COMBINATION OF LONG DURATIONS OF LOW RELATIVE HUMIDITY...HIGH DISPERSION LEVELS...AND HIGH 20 FOOT WIND SPEEDS... .DISCUSSION...ALTHOUGH DURATIONS OF LOW RELATIVE HUMIDITY WILL BE MARGINAL ON MONDAY...DISPERSION LEVELS WILL BE HIGH AND 20 FOOT WINDS WILL BE GUSTING FREQUENTLY TO 15 TO 20 MPH. THUS A RED FLAG WARNING IS IN EFFECT FOR MOST INLAND COUNTIES IN THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND FOR MONDAY AFTERNOON. ON TUESDAY...A COMBINATION OF DURATIONS OF LOW RELATIVE HUMIDITY...HIGH DISPERSIONS...AND HIGH 20 FOOT WINDS ARE EXPECTED TO MEET RED FLAG CRITERIA FOR BOTH FLORIDA AND SOUTHEAST ALABAMA COUNTIES...AND A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS FOR TUESDAY. CONDITIONS SHOULD BE MONITORED THROUGH THURSDAY FOR POSSIBLE RED FLAG CONDITIONS. FLZ007-009>013-016>019-026>029-161100- /O.CON.KTAE.FW.W.0054.110516T1800Z-110516T2300Z/ /O.CON.KTAE.FW.A.0045.110517T1600Z-110518T0100Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN- GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA- INLAND TAYLOR-LAFAYETTE- 833 PM EDT SUN MAY 15 2011 /733 PM CDT SUN MAY 15 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION LEVELS AND 20 FOOT WIND SPEEDS WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ065>069-FLZ008-014-015-034-108-112-114-115-118-127-128-134- 161100- /O.CON.KTAE.FW.A.0045.110517T1600Z-110518T0100Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-CENTRAL WALTON-INLAND GULF- INLAND FRANKLIN-INLAND DIXIE-SOUTH WALTON-COASTAL BAY- COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA- COASTAL TAYLOR-COASTAL DIXIE- 833 PM EDT SUN MAY 15 2011 /733 PM CDT SUN MAY 15 2011/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ DVD
187 WWUS82 KTAE 160747 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 347 AM EDT MON MAY 16 2011 ...THE RED FLAG WARNING THAT WAS IN EFFECT FOR TODAY FOR MOST INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND HAS BEEN CANCELLED... ...A FIRE WEATHER WATCH REMAINS IN IN EFFECT FROM TUESDAY AFTERNOON THROUGH EVENING FOR SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND DUE TO A COMBINATION OF LONG DURATIONS OF LOW RELATIVE HUMIDITY...HIGH DISPERSION LEVELS...HIGH 20 FOOT WIND SPEEDS...AND A KBDI GREATER THAN 500. .DISCUSSION...ALTHOUGH DISPERSION LEVELS WILL BE HIGH...20 FOOT WINDS WILL BE GUSTING FREQUENTLY TO 15 TO 20 MPH...AND THE KBDI IN ALABAMA WILL BE GREATER THAN 500 TODAY...LOW LEVEL MOISTURE LEVELS SHOULD BE SUFFICIENT TO PREVENT CRITICAL LOW HUMIDITIES ACROSS NORTH FLORIDA. THEREFORE THE RED FLAG WARNING FOR THESE AREAS HAS BEEN CANCELLED. ON TUESDAY...ALL THESE WIND...DISPERSION AND KBDI FACTORS WILL PERSIST PLUS A DRIER AIR MASS WILL LIKELY GENERATE LONG DURATIONS OF LOW RELATIVE HUMIDITY. THIS SATISFIES RED FLAG CRITERIA FOR BOTH THE FLORIDA AND SOUTHEAST ALABAMA COUNTIES. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THESE AREAS FOR TUESDAY AND WILL LIKELY BE UPGRADED TO A WARNING LATER TODAY. FLZ007-009>013-016>019-026>029-162015- /O.CON.KTAE.FW.W.0054.110516T1800Z-110516T2300Z/ /O.CON.KTAE.FW.A.0045.110517T1600Z-110518T0100Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN- GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA- INLAND TAYLOR-LAFAYETTE- 347 AM EDT MON MAY 16 2011 /247 AM CDT MON MAY 16 2011/ ...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH EVENING DUE TO A COMBINATION OF LOW HUMIDITY...HIGH DISPERSIONS AND HIGH 20 FOOT WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ065>069-FLZ008-014-015-034-108-112-114-115-118-127-128-134- 162015- /O.CON.KTAE.FW.A.0045.110517T1600Z-110518T0100Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-CENTRAL WALTON-INLAND GULF- INLAND FRANKLIN-INLAND DIXIE-SOUTH WALTON-COASTAL BAY- COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA- COASTAL TAYLOR-COASTAL DIXIE- 347 AM EDT MON MAY 16 2011 /247 AM CDT MON MAY 16 2011/ ..A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH EVENING DUE TO LOW HUMIDITY...HIGH 20 FOOT WIND SPEEDS AND A KBDI GREATER THAN 500... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ BLOCK
022 WWUS82 KTAE 160915 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 515 AM EDT MON MAY 16 2011 ...THE RED FLAG WARNING THAT WAS IN EFFECT FOR TODAY FOR MOST INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND HAS BEEN CANCELLED... ...A FIRE WEATHER WATCH REMAINS IN IN EFFECT FROM TUESDAY AFTERNOON THROUGH EVENING FOR SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND DUE TO A COMBINATION OF LONG DURATIONS OF LOW RELATIVE HUMIDITY...HIGH DISPERSION LEVELS...HIGH 20 FOOT WIND SPEEDS...AND A KBDI GREATER THAN 500. .DISCUSSION...ALTHOUGH DISPERSION LEVELS WILL BE HIGH...20 FOOT WINDS WILL BE GUSTING FREQUENTLY TO 15 TO 20 MPH...AND THE KBDI IN ALABAMA WILL BE GREATER THAN 500 TODAY...LOW LEVEL MOISTURE LEVELS SHOULD BE SUFFICIENT TO PREVENT CRITICAL LOW HUMIDITIES ACROSS NORTH FLORIDA. THEREFORE THE RED FLAG WARNING FOR THESE AREAS HAS BEEN CANCELLED. ON TUESDAY...ALL THESE WIND... DISPERSION AND KBDI FACTORS WILL PERSIST PLUS A DRIER AIR MASS WILL LIKELY GENERATE LONG DURATIONS OF LOW RELATIVE HUMIDITY. THIS SATISFIES RED FLAG CRITERIA FOR BOTH THE FLORIDA AND SOUTHEAST ALABAMA COUNTIES. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THESE AREAS FOR TUESDAY AND WILL LIKELY BE UPGRADED TO A WARNING LATER TODAY. FLZ007-009>013-016>019-026>029-162000- /O.CAN.KTAE.FW.W.0054.110516T1800Z-110516T2300Z/ /O.CON.KTAE.FW.A.0045.110517T1600Z-110518T0100Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN- GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA- INLAND TAYLOR-LAFAYETTE- 515 AM EDT MON MAY 16 2011 /415 AM CDT MON MAY 16 2011/ ...RED FLAG WARNING IS CANCELLED FOR TODAY... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH EVENING DUE TO A COMBINATION OF LOW HUMIDITY...HIGH DISPERSIONS AND HIGH 20 FOOT WIND SPEEDS... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH DISPERSION LEVELS WILL BE HIGH AND 20 FOOT WINDS WILL BE GUSTING FREQUENTLY TO 15 TO 20 MPH...LOW LEVEL MOISTURE LEVELS SHOULD BE SUFFICIENT TODAY TO PREVENT CRITICAL LOW HUMIDITIES ACROSS NORTH FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ065>069-FLZ008-014-015-034-108-112-114-115-118-127-128-134- 162000- /O.CON.KTAE.FW.A.0045.110517T1600Z-110518T0100Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-CENTRAL WALTON-INLAND GULF- INLAND FRANKLIN-INLAND DIXIE-SOUTH WALTON-COASTAL BAY- COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA- COASTAL TAYLOR-COASTAL DIXIE- 515 AM EDT MON MAY 16 2011 /415 AM CDT MON MAY 16 2011/ ..A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH EVENING DUE TO LOW HUMIDITY...HIGH DISPERSIONS AND 20 FOOT WIND SPEEDS AND A KBDI GREATER THAN 500... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 15, 2:25 PM CDT, 40 minutes earlier.
Area forecast discussion, May 15, 2:25 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT SUN MAY 15 2011
.SHORT TERM...TONIGHT THROUGH TUESDAY...A STRONG SHORTWAVE WILL
CLOSE OFF AN UPPER LOW AS IT DIVES INTO THE SOUTHEAST OVERNIGHT
FROM THE CENTRAL PLAINS. THIS FEATURE WILL KEEP SKIES MOSTLY CLOUDY
ON MONDAY AND BRING JUST A SLIGHT CHANCE OF SHOWERS TO OUR AL AND GA
ZONES. THE MAIN LIMITING FACTOR FOR WIDESPREAD CONVECTION WILL BE A
LACK OF MOISTURE AS DEEP WEST TO NORTHWEST FLOW CONTINUES. THE LOW
WILL SWING THROUGH GEORGIA ON MONDAY AND THEN INTO THE CAROLINAS
WHERE IT WILL RESIDE THROUGH THE REMAINDER OF THE SHORT TERM PERIOD.
A SURFACE FRONT WILL PUSH THROUGH THE TRI-STATE REGION MONDAY
BRINGING A RE-ENFORCING SHOT OF COOLER AND DRIER AIR TO THE AREA.
THIS DRY AIR ALONG WITH CLEARING SKIES AND LIGHT WINDS WILL RESULT
IN IDEAL RADIATIONAL COOLING CONDITIONS TUESDAY NIGHT WITH MIN TEMPS
IN THE UPPER 40S AT MOST INLAND LOCATIONS.
.LONG TERM...TUE NIGHT THROUGH NEXT SUN.
OMEGA-LIKE UPPER PATTERN WILL PERSIST THROUGH MUCH OF THE PERIOD.
THE LARGE SCALE LONGWAVE PATTERN COMMENCES HIGHLY AMPLIFIED. THIS IS
HIGHLIGHTED BY A TROUGH ACROSS WRN STATES...PENCIL RIDGE OVER PLAINS
AND TROUGH FROM MS RIVER TO EAST COAST. YET ANOTHER VORT LOBE
ROUNDING THE BASE OF THE UPPER TROUGH HELPING TO PIVOT COLD CORE
UPPER LOW LOW SEWD TO OVER CNTRL GA. TROUGH AXIS EXTENDS FROM LOW
SWD TO ERN GULF OF MEX. HOWEVER...LOW WILL NOT BE ABLE TO TAP INTO
THE GULF OF MEXICO FOR A DEEP LAYER MOISTURE SOURCE AS THE LOW TO
MID LEVEL WINDS WILL BE OUT OF THE NW. IN FACT...DRY AIR WRAPPING
AROUND THE SOUTH SIDE OF UPPER LOW WILL KEEP POPS NIL. AT
SURFACE...LOW OVER NC COAST WITH FRONT EXTENDING SWD OVER WATERS
PARALLELING EAST COAST THEN SSW ACROSS SRN MOST FL. SO IN WAKE OF
FRONT...DRIER AIR WAS FILTERING ACROSS LOCAL REGION.
DURING THE REST OF PERIOD...ERN TROUGH PIVOTS NEWD WITH ASSOCD LOW
WEAKENING AND FINALLY LIFTING INTO OH VALLEY ON WED THEN SPINNING
OVER SRN GREAT LAKES THURS BEFORE MOVING OFFSHORE FRI NIGHT. AS
UPPER TROUGH/LOW LIFTS...UPSTREAM RIDGE SLIDES EWD REACHING GULF
REGION ON FRI WITH AXIS N-S ACROSS LOCAL REGION ON SAT. STEERING
FLOW BECOMES NWLY. AT SURFACE...IN WAKE OF COLD FRONT...HIGH BUILDS
IN OVER NRN GULF WHICH SHIFTS ONLY SLOWLY EWD INTO WEEKEND REPLACED
BY WEAK LOW ON SUNDAY...BUT MOISTURE SHOULD REMAIN TO OUR EAST. SO
THE EXTENDED PERIOD SHOULD EXPERIENCE A STEADY WARMING TREND...AS
THE MEAN UPPER TROF IS GRADUALLY REPLACED BY UPPER LEVEL RIDGING.
WILL GO WITH NIL POPS THRU THE PERIOD. IN WAKE OF FRONT...MIN TEMPS
WILL COMMENCE 10 TO 15 DEGREES BELOW CLIMO ON TUES NIGHT (INLAND
MIN TEMPS AVG IS 62 DEGREES) THEN RISE TO 5 TO 10 DEGREES BELOW WED
NIGHT...TO AROUND CLIMO THURS NIGHT...3 TO 5 DEGREES ABOVE FRI NIGHT
AND 5 TO 7 DEGREES ABOVE SAT NIGHT. MAX TEMPS COMMENCE 5 TO 10
DEGREES BELOW CLIMO ON WED (INLAND MAX TEMPS AVG IS 87 DEGREES)
RISING TO CLIMO ON THURS...THEN AROUND 5 DEGREES ABOVE CLIMO FRI
THRU SUN.
&&
.MARINE...EXERCISE CAUTION CONDITIONS WILL CONTINUE ACROSS THE LOCAL
WATERS UNTIL LATER THIS EVENING WHEN WINDS AND SEAS BRIEFLY SUBSIDE
BELOW HEADLINE CRITERIA. WINDS AND SEAS WILL INCREASE ONCE AGAIN
BEHIND ANOTHER COLD FRONT MONDAY WITH ADVISORY CONDITIONS EXPECTED
MONDAY NIGHT INTO EARLY TUESDAY. WINDS AND SEAS WILL SUBSIDE BELOW
HEADLINE CRITERIA FROM TUESDAY NIGHT THROUGH THE REMAINDER OF THE
WORK WEEK.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE TRI-STATE AREA
THROUGH THE FORECAST PERIOD AND BEYOND. SCATTERED TO BROKEN CU AT
AROUND 5000 FEET THIS AFTERNOON WILL GIVE WAY TO MOSTLY CLEAR SKIES
TONIGHT. COOLER AIR IS SPREADING ACROSS THE AREA FOLLOWING THE
PASSAGE OF A COLD FRONT ON SATURDAY...AND ANOTHER SURGE OF COOLER
AIR WILL SPREAD ACROSS THE AREA ON MONDAY...BRINGING GUSTY NORTHWEST
WINDS...CEILINGS BETWEEN 5 AND 10 THOUSAND FEET...AND ISOLATED
SHOWERS MAINLY ACROSS ALABAMA AND GEORGIA MONDAY AFTERNOON. GUSTY
WEST TO NORTHWEST WINDS THIS AFTERNOON WILL DIMINISH OVERNIGHT...
THEN INCREASE AGAIN ON MONDAY WITH GUSTS TO AROUND 20 KNOTS IN THE
AFTERNOON.
&&
.FIRE WEATHER...MUCH DRIER AIR IS SPREADING ACROSS THE TRI-STATE
AREA THIS AFTERNOON FOLLOWING THE PASSAGE OF A COLD FRONT ON
SATURDAY. ANOTHER SURGE OF COOLER DRIER AIR WILL PUSH SOUTHWARD
ACROSS THE AREA AGAIN ON MONDAY. WHILE TEMPERATURES WILL BE COOLER
DEWPOINTS WILL ALSO DROP AND RELATIVE HUMIDITIES ARE EXPECTED TO
FALL BELOW CRITICAL LEVELS FOR 2 TO 3 HOURS ACROSS INLAND PORTIONS
OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND MONDAY AFTERNOON.
ALTHOUGH DURATIONS OF LOW RELATIVE HUMIDITY WILL BE MARGINAL ON
MONDAY...DISPERSION LEVELS WILL BE HIGH AND 20 FOOT WINDS WILL BE
GUSTING FREQUENTLY 15 TO 20 MPH. THUS A RED FLAG WARNING WILL BE
ISSUED FOR MOST INLAND COUNTIES IN THE EASTERN FLORIDA PANHANDLE AND
FLORIDA BIG BEND FOR MONDAY AFTERNOON. ON TUESDAY...A COMBINATION
OF DURATIONS OF LOW RELATIVE HUMIDITY...HIGH DISPERSIONS...AND 20
FOOT WINDS ARE EXPECTED TO MEET RED FLAG CRITERIA FOR BOTH FLORIDA
AND SOUTHEAST ALABAMA COUNTIES...AND A FIRE WEATHER WATCH WILL BE
ISSUED FOR THESE AREAS FOR TUESDAY. CONDITIONS SHOULD BE MONITORED
THROUGH THURSDAY FOR POSSIBLE RED FLAG CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 53 78 51 76 48/ 0 10 10 0 0
PANAMA CITY 58 77 54 76 55/ 0 10 10 0 0
DOTHAN 54 73 47 74 50/ 0 20 10 0 0
ALBANY 53 75 49 75 49/ 0 20 10 0 0
VALDOSTA 52 76 49 75 49/ 0 20 10 0 0
CROSS CITY 54 79 51 75 49/ 0 10 10 0 0
APALACHICOLA 56 77 53 76 52/ 0 10 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
HOUSTON.
GA...NONE.
FL...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...
COASTAL BAY...COASTAL DIXIE...COASTAL FRANKLIN...COASTAL
GULF...COASTAL JEFFERSON...COASTAL TAYLOR...COASTAL
WAKULLA...GADSDEN...HOLMES...INLAND BAY...INLAND DIXIE...
INLAND FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND
TAYLOR...INLAND WAKULLA...INLAND WALTON...JACKSON...
LAFAYETTE...LEON...LIBERTY...MADISON...SOUTH WALTON...
WASHINGTON.
RED FLAG WARNING FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/
MONDAY FOR THE FOLLOWING ZONES: CALHOUN...GADSDEN...
HOLMES...INLAND BAY...INLAND JEFFERSON...INLAND TAYLOR...
INLAND WAKULLA...INLAND WALTON...JACKSON...LAFAYETTE...
LEON...LIBERTY...MADISON...WASHINGTON.
RED FLAG WARNING UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CALHOUN...HOLMES...JACKSON...WASHINGTON.
GM...NONE.
&&
AVIATION/FIRE WX...DUVAL
LONG TERM...BLOCK
REST OF DISCUSSION...BARRYHazardous weather outlook, May 15, 3:44 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 444 AM EDT SUN MAY 15 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-161000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 444 AM EDT SUN MAY 15 2011 /344 AM CDT SUN MAY 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA PANHANDLE BEACHES TODAY. WINDS OUT OVER THE GULF WILL BE NORTH TO NORTHWEST AT 15 TO 20 KNOTS THIS MORNING. AFTER A BRIEF LULL AROUND MIDDAY...WINDS WILL INCREASE ONCE AGAIN OUT OF THE WEST LATE IN THE DAY AND ON INTO THE EVENING HOURS. MARINERS ARE ENCOURAGED TO EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ELEVATED WINDS AND SEAS WILL RESULT IN CAUTIONARY TO MARGINAL ADVISORY CONDITIONS ACROSS THE NORTHEAST GULF FROM LATE IN THE DAY MONDAY THROUGH TUESDAY. MARINERS ARE ENCOURAGED TO EXERCISE CAUTION DURING THESE TIMES AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:36 AM CDT | Red Flag Warning | TAE | Calhoun, Holmes, Jackson, Washington | 15 hr |
| May 15, 3:05 PM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.